Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Should lisinopril be given for elevated liver enzymes while also suffering from cardiomyopathy?

I have adult son with Becker Muscular Dystrophy, cardiomyopathy, declining health has new primary he asked for an antidepressants to treat mild depression that s more low mood and struggles in dealing with decomposition in health. 1st med they scripted him is Effexor. Seemed like bit strong. His ejection fraction is 45 he has developed dysrythmia , tachy-brady at 27 yrs old, abnormalities in left vertical inferiorlateral I think, chamber has shown dilation and thinning, on holter monitor rate ranged low 40s-170, one incident at 9 yrs of syncope with 200+ heart rate, low and high bop just recently improving on * lisopril* and *carvedilol*, on off elevated bili, two yrs ago elevated liver enzymes and inflammation...to many factors. Just wondering what are safest antidepressants at this stage. He just want to make sure the low mood doesn t escalate. We have no physician currently familiar with him. Is more to the medical but those are the primary for risk.
Tue, 29 Apr 2014
Report Abuse
Cardiologist 's  Response
Dear patient,

Venlafaxine or effexor is usually well tolerated and has no major cardiovascular side effects, rarely there have been reports of prolonged QT interval on ECG but this is unusual again. The benefit for his mood may very well outweigh the risk.

Otherwise he is on a good heart failure regimen.


Hope this helps, wish you the best,

Dr Brenes-Salazar MD
Mayo Clinic MN
Department of Medicine
Division of Cardiovascular Diseases
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Mood disorder


Should lisinopril be given for elevated liver enzymes while also suffering from cardiomyopathy?

Dear patient, Venlafaxine or effexor is usually well tolerated and has no major cardiovascular side effects, rarely there have been reports of prolonged QT interval on ECG but this is unusual again. The benefit for his mood may very well outweigh the risk. Otherwise he is on a good heart failure regimen. Hope this helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN Department of Medicine Division of Cardiovascular Diseases